How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Internist Your Own Question
Internist, Board Certified Physician
Category: Medical
Satisfied Customers: 4766
Experience:  Int. Med., Gastroenterology. Fellow American College of Physicians. Trained, located in the U.S.
Type Your Medical Question Here...
Internist is online now
A new question is answered every 9 seconds

What causes frothy, smelly, persistant diarrhea and lots of

Resolved Question:

What causes frothy, smelly, persistant diarrhea and lots of gas and burping?
Submitted: 5 years ago.
Category: Medical
Expert:  Internist replied 5 years ago.
Did this start recently? Any weight loss? Does the diarrhea occur at night?
Customer: replied 5 years ago.
I've had a lot of diarrhea for the last 20 years, I've lost about 20 pounds over the last couple of years, I've lost three more pounds this week. I some times have it at night but usually I will eat and then within an hour will have diarrhea. I have a hard time making it to the bathroom it hits so quickly.
Expert:  Internist replied 5 years ago.
this sounds like spastic colon whereby the colon contracts causing diverticulosis and also urgency and loose bowel movements. Most people at your age will have diverticulosis. you should have a minimal workup just to exclude certain causes which can be corrected. I would suggest at a minimum to have a stool for ova and parasites and culture in case you have picked up some type of infection. The fact that the diarrhea comes on immediately after eating suggest spasm however you must rule out other problems. In the meantime try to give more bulk and fiber to your diet in order to increase the bulk in your stool. Try salads twice a day) and Metamucil or the equivalent. This will be will firm up your stool. You may also try over-the-counter Imodium to help firm up your stools. You should see a doctor for evaluation because of the weight loss.

*****Click ***** "ACCEPT" (GREEN) ***** or I do not get credit for my answer and Just Answer holds your deposit. Take a moment to leave a ***** POSITIVE ***** feedback which does not cost you anything. This response is for your information only and does not substitute for a visit to your doctor.
Internist and 2 other Medical Specialists are ready to help you